Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 3, NWS Amarillo, TX

April 19, 201520 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Apr 19, 2015, 3:52 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 19, 2015, 9:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2015, 3:52 AM CDT (08:52 UTC)
In effect from
Apr 19, 2015, 9:00 AM CDT
Expired
Apr 19, 2015, 6:00 PM CDT
In force
9 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
2687 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

191 
WWUS74 KAMA 190852
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
352 AM CDT SUN APR 19 2015

OKZ001-002-TXZ001-002-006-007-191700-
/O.NEW.KAMA.WI.Y.0003.150419T1400Z-150419T2300Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...HARTLEY...CHANNING...DUMAS
352 AM CDT SUN APR 19 2015

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CDT
THIS EVENING. 

* EVENT...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 40 TO 45 MPH
  ARE EXPECTED ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND
  ALSO THE NORTHWEST TEXAS PANHANDLE THROUGH EARLY THIS EVENING.

* TIMING...WINDS WILL INCREASE BEHIND A COLD FRONT THIS MORNING AND
  REMAIN STRONG UNTIL AROUND EARLY TO MID AFTERNOON.

* IMPACTS...THE STRONG NORTH WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY ON WEST TO EAST ORIENTED ROADS. LOOSE OR LIGHTWEIGHT
  OUTDOOR OBJECTS SUCH AS LAWN FURNITURE OR TRASH CANS MAY BE BLOWN
  AROUND BY THE STRONG WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SCHNEIDER
3 follow-up statements
482 
WWUS74 KAMA 191542
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1042 AM CDT SUN APR 19 2015

OKZ003-TXZ003>005-008>020-192300-
/O.EXA.KAMA.WI.Y.0003.000000T0000Z-150419T2300Z/
BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS-HEMPHILL-
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER...
PERRYTON...BOOKER...HIGGINS...FOLLETT...BORGER...MIAMI...
CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...
WELLINGTON
1042 AM CDT SUN APR 19 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* EVENT...NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 TO 55 MPH
  ARE EXPECTED ACROSS THE EASTERN OKLAHOMA PANHANDLE AND OVER MUCH OF
  THE TEXAS PANHANDLE THROUGH EARLY THIS EVENING.

* TIMING...STRONG NORTHERLY WINDS WILL REMAIN STRONG UNTIL AROUND
  EARLY THIS EVENING.

* IMPACTS...THE STRONG NORTH WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY ON WEST TO EAST ORIENTED ROADS. LOOSE OR LIGHTWEIGHT
  OUTDOOR OBJECTS SUCH AS LAWN FURNITURE OR TRASH CANS MAY BE BLOWN
  AROUND BY THE STRONG WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

OKZ001-002-TXZ001-002-006-007-192300-
/O.CON.KAMA.WI.Y.0003.000000T0000Z-150419T2300Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...HARTLEY...CHANNING...DUMAS
1042 AM CDT SUN APR 19 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* EVENT...NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 TO 55 MPH
  ARE EXPECTED ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND
  ALSO THE NORTHWEST TEXAS PANHANDLE THROUGH EARLY THIS EVENING.

* TIMING...STRONG NORTHERLY WINDS WILL REMAIN STRONG UNTIL AROUND
  EARLY THIS EVENING.

* IMPACTS...THE STRONG NORTH WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY ON WEST TO EAST ORIENTED ROADS. LOOSE OR LIGHTWEIGHT
  OUTDOOR OBJECTS SUCH AS LAWN FURNITURE OR TRASH CANS MAY BE BLOWN
  AROUND BY THE STRONG WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CLK/MB
339 
WWUS74 KAMA 191953
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
253 PM CDT SUN APR 19 2015

OKZ001>003-TXZ001>008-011-012-016-017-200400-
/O.NEW.KAMA.FR.Y.0001.150420T0900Z-150420T1500Z/
/O.CON.KAMA.WI.Y.0003.000000T0000Z-150419T2300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...VEGA...AMARILLO...HEREFORD...CANYON
253 PM CDT SUN APR 19 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM CDT MONDAY. 

* EVENT...NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 TO 55 MPH
  ARE EXPECTED ACROSS THE EASTERN OKLAHOMA PANHANDLE AND OVER MUCH OF
  THE TEXAS PANHANDLE THROUGH EARLY THIS EVENING. TEMPERATURES WILL
  FALL INTO THE MID 30S ACROSS THE OKLAHOMA PANAHNDLE AND ALL BUT THE
  SOUTHEAST PORTION OF THE TEXAS PANHANDLE TONIGHT. THIS MAY LEAD TO
  THE DEVELOPMENT OF FROST. 

* TIMING...STRONG NORTHERLY WINDS WILL REMAIN STRONG UNTIL AROUND
  EARLY THIS EVENING. FROST FORMATION IS POSSIBLE BETWEEN 3 AM AND 10
  AM MONDAY MORNING. 

* IMPACTS...THE STRONG NORTH WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY ON WEST TO EAST ORIENTED ROADS. LOOSE OR LIGHTWEIGHT
  OUTDOOR OBJECTS SUCH AS LAWN FURNITURE OR TRASH CANS MAY BE BLOWN
  AROUND BY THE STRONG WIND. WHERE FROST FORMS...SENSITIVE PLANTS AND
  VEGETATION THAT ARE OUTSIDE MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH. THESE
CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

TXZ009-010-013>015-018>020-192300-
/O.CON.KAMA.WI.Y.0003.000000T0000Z-150419T2300Z/
ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-
COLLINGSWORTH-
INCLUDING THE CITIES OF...MIAMI...CANADIAN...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...CLAUDE...CLARENDON...
WELLINGTON
253 PM CDT SUN APR 19 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* EVENT...NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 TO 
  55 MPH ARE EXPECTED ACROSS THE EASTERN OKLAHOMA PANHANDLE AND 
  OVER MUCH OF THE TEXAS PANHANDLE THROUGH EARLY THIS EVENING. 

* TIMING...STRONG NORTHERLY WINDS WILL REMAIN STRONG UNTIL 
  AROUND EARLY THIS EVENING. 

* IMPACTS...THE STRONG NORTH WINDS WILL MAKE DRIVING DIFFICULT...
   ESPECIALLY ON WEST TO EAST ORIENTED ROADS. LOOSE OR 
  LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE OR TRASH 
  CANS MAY BE BLOWN AROUND BY THE STRONG WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
624 
WWUS74 KAMA 192316
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
616 PM CDT SUN APR 19 2015

OKZ001>003-TXZ001>008-011-012-016-017-200900-
/O.EXP.KAMA.WI.Y.0003.000000T0000Z-150419T2300Z/
/O.CON.KAMA.FR.Y.0001.150420T0900Z-150420T1500Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...VEGA...AMARILLO...HEREFORD...CANYON
616 PM CDT SUN APR 19 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT
MONDAY...
...WIND ADVISORY HAS EXPIRED...

* EVENT...TEMPERATURES WILL FALL INTO THE MID 30S ACROSS THE
  OKLAHOMA PANHANDLE AND ALL BUT THE SOUTHEAST PORTION OF THE TEXAS
  PANHANDLE TONIGHT. THIS MAY LEAD TO THE DEVELOPMENT OF FROST.

* TIMING...FROST FORMATION IS POSSIBLE BETWEEN 3 AM AND 10 AM MONDAY
  MORNING.

* IMPACTS...WHERE FROST FORMS...SENSITIVE PLANTS AND VEGETATION THAT
  ARE OUTSIDE MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$

TXZ009-010-013>015-018>020-200030-
/O.EXP.KAMA.WI.Y.0003.000000T0000Z-150419T2300Z/
ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-
COLLINGSWORTH-
INCLUDING THE CITIES OF...MIAMI...CANADIAN...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...CLAUDE...CLARENDON...
WELLINGTON
616 PM CDT SUN APR 19 2015

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DECREASED TO BELOW 35 MILES AN HOUR.

$$

GOEHRING

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 18, 10:39 PM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, Apr 18, 10:39 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1039 PM CDT SAT APR 18 2015

.AVIATION...
LIGHT NORTH TO NORTHWEST WINDS WILL INCREASE BY MID MORNING SUNDAY
INTO THE 26 TO 32 KNOT RANGE WITH HIGHER GUSTS. WINDS WILL THEN
DECREASE TO LESS THAN 10 KNOTS WITH SUNSET ON SUNDAY. SKIES ARE
EXPECTED TO REMAIN VFR.

&&

.PREV DISCUSSION... /ISSUED 615 PM CDT SAT APR 18 2015/

AVIATION...
A FEW SHOWERS AND THUNDERSTORMS HAVE DEVELOPED UNDER THE COLD CORE OF
THE LOW...SO HAVE ENTERED SOME GUSTY SHOWERS INTO THE TAFS FOR THIS
EVENING. NORTHWEST WINDS WILL GENERALLY REMAIN AT 10 KNOTS OR LESS
OUTSIDE OF THE SHOWERS. NORTHWEST TO NORTH WINDS WILL THEN PICK UP TO
25 TO 30 KNOTS WITH HIGHER GUSTS BY MID MORNING ON SUNDAY. SKIES
SHOULD REMAIN VFR.

PREV DISCUSSION... /ISSUED 521 PM CDT SAT APR 18 2015/

UPDATE...

WEST TEXAS MESONET AND SCHOOL NET OBSERVATIONS SHOW A CONTINUED
DECREASE IN SURFACE DEW POINTS AND VEERING OF SURFACE WINDS ACROSS
THE FAR EASTERN PORTION OF THE TEXAS PANHANDLE. SPC RAP MESOANALYSIS
HAS RESPONDED BY DEPICTING MUCH HIGHER LCL HEIGHTS THAT ARE LESS
FAVORABLE FOR TORNADOES. A MORE FAVORABLE ENVIRONMENT EXISTS FURTHER
EAST INTO OKLAHOMA WHERE SURFACE WINDS REMAINED BACKED AND AT LEAST
SHALLOW LOW LEVEL MOISTURE /DEW POINTS IN THE MID TO UPPER 50S/ IS
PRESENT. A FAIRLY POTENT VORT MAX IS MOVING ACROSS THE TEXAS
PANHANDLE NOW AS SEEN ON WATER VAPOR LOOP AND THIS MAY RESULT IN AN
UPTICK IN CONVECTION OVER THE NEXT COUPLE OF HOURS. HAIL AND WIND
ARE STILL POSSIBLE WITH THE STRONGEST STORMS AS ENOUGH INSTABILITY
REMAINS INTO EARLY EVENING. WILL CONTINUE TO MONITOR TRENDS IN THE
OBSERVATIONS...ESPECIALLY LATER THIS EVENING WHEN MIXING SUBSIDES
AND THE DRYLINE POSSIBLY SHIFTS WESTWARD SOME. THE BEST CHANCE OF
BETTER LOW LEVEL MOISTURE RETURNING TO THE FORECAST AREA WILL BE
ACROSS WHEELER AND COLLINGSWORTH COUNTIES.

BRB

PREV DISCUSSION... /ISSUED 221 PM CDT SAT APR 18 2015/

DISCUSSION...

EARLY THIS AFTERNOON A DEEP CLOSED LOW WAS SITUATED OVER EASTERN
COLORADO AND SLOWLY MOVING EAST. A BAND OF CLOUDS ASSOCIATED WITH A
RELATIVELY POTENT VORT LOBE ROTATING AROUND THE MID-UPPER LOW WAS
EVIDENT IN IR/VIS SATELLITE. SURFACE OBSERVATIONS SHOW LIGHT RAIN
BENEATH THIS BAND OF CLOUDS AT CLAYTON NEW MEXICO AND PRESUMABLY
FURTHER SOUTH-SOUTHWEST EAST OF TUCUMCARI INTO THE FAR WESTERN TEXAS
PANHANDLE WHERE LIGHT ECHOS WERE PRESENT ON REGIONAL RADAR MOSAIC.

FURTHER EAST ACROSS THE TEXAS AND OKLAHOMA PANHANDLE LOW CLOUDS HAVE
DIMINISHED AND/OR SHIFTED INTO OKLAHOMA AS SURFACE WINDS CONTINUE TO
VEER SLIGHTLY. SHALLOW LOW LEVEL MOISTURE SEEN ON 12Z KAMA SOUNDING
REMAINS ACROSS THE EASTERN PANHANDLES EAST OF A DIFFUSE DRYLINE.
THERE REMAINS SOME UNCERTAINTY ON THE POSITION OF THE DRYLINE THAT
IS EXPECTED TO SHARPEN THIS AFTERNOON AS DIABATIC HEATING/MIXING
COMMENCES. USING SHORT RANGE MODEL FORECAST SOUNDINGS AS GUIDANCE ON
THE DEPTH OF MOISTURE OFF THE CAPROCK AND ESPECIALLY FURTHER EAST
NEAR THE OKLAHOMA BORDER LEADS TO FAIRLY HIGH CONFIDENCE ON THE
PREVIOUS FORECAST WHICH RELEGATES ANY SUBSTANTIAL DEEP CONVECTION TO
NEAR OR JUST EAST OF THE OKLAHOMA STATE LINE LATER THIS AFTERNOON.
LOW LEVEL MOISTURE IS DEEPER FROM THERE EASTWARD INTO OKLAHOMA AND
THUS DRYLINE CIRCULATION THAT DEVELOPS STANDS A BETTER CHANCE AT
INITIATING CONVECTION THERE THAN WAS THE CASE FURTHER WEST
YESTERDAY. SO THROUGH THE LATE AFTERNOON AND EVENING THERE IS ONLY A
LOW PROBABILITY OF ISOLATED-SCATTERED CONVECTION ACROSS THE EXTREME
EASTERN PORTION OF THE PANHANDLES WITH BETTER CHANCES OUT OF THE
FORECAST AREA ACROSS WESTERN OKLAHOMA. IF THE ABOVE ASSESSMENT IS
MISPLACED SLIGHTLY EAST THAN ANY STORM THAT DOES DEVELOP ON OUR SIDE
OF THE STATE LINE WOULD HAVE THE POTENTIAL TO BECOME SEVERE DUE TO
MODERATE INSTABILITY AND SUFFICIENT DEEP LAYER SHEAR OF AROUND 30
KNOTS FOR STORM ORGANIZATION/PERSISTENCE. LARGE HAIL WOULD BE THE
PRIMARY THREAT INTO THE EVENING GIVEN STEEP MID LEVEL LAPSE RATES
OWING TO THE APPROACHING MID-UPPER LOW. WILL CONTINUE TO MONITOR
TRENDS IN SURFACE OBSERVATIONS AND DRYLINE EVOLUTION THROUGHOUT THE
AFTERNOON.

FURTHER WEST OF THE DRYLINE...DEEP MIXING WILL OCCUR GENERALLY EAST
OF THE AFOREMENTIONED BAND OF LOW-MID CLOUDS NOW ENTERING THE TEXAS
PANHANDLE. CU FIELD IS INCREASING IMMEDIATELY AHEAD OF THIS. BASES
SHOULD BECOME RELATIVELY HIGH AS MIXED LAYER DEEPENS THROUGH THE
AFTERNOON. WITH FORCING FROM PREVIOUSLY MENTIONED VORT LOBE
CONVECTION MAY BECOME DEEP ENOUGH FOR SHOWERS AND THUNDERSTORMS FOR
MUCH OF THE AREA LATER THIS AFTERNOON. IF CONVECTION BECOMES DEEP
ENOUGH FOR CHARGE SEPARATION AND LIGHTNING...LIMITED INSTABILITY
SHOULD PRECLUDE THE THREAT OF SEVERE THUNDERSTORMS. PROGNOSTICATIONS
FROM THE HI-RES CONVECTION ALLOWING GUIDANCE INCLUDING THE HRRR AND
TTU WRF SEEM TO LINE UP WELL WITH THE ABOVE THINKING.

AS THE MID-UPPER LOW CONTINUES TO SHIFT EAST A COLD FRONT WILL MOVE
THROUGH THE AREA TONIGHT. MODEL GUIDANCE IS IN AGREEMENT IN AN
EVOLUTION OF THE LOW INTO A MORE OPEN AND PROGRESSIVE WAVE THAT WILL
BE EAST OF THE AREA BY TOMORROW AFTERNOON. AN AREA OF MOISTURE ON
THE BACK SIDE OF THIS EVOLVING SHORTWAVE TROUGH FAVORABLY TIMED WITH
PEAK HEATING SHOULD BE ENOUGH FOR EXTENSIVE CUMULUS DEVELOPMENT
DURING THE AFTERNOON POSSIBLY ENOUGH FOR BROKEN SKY CONDITIONS
ESPECIALLY ACROSS THE EASTERN PORTION OF THE AREA. DEPTH OF
CONVECTION IN ROUGHLY THE NORTHEAST THIRD WILL NEED TO BE MONITORED
AS IT MAY BECOME SUFFICIENT FOR A FEW SHOWERS GIVEN RESIDUAL COOL MID
LEVEL TEMPERATURES AND RELATIVELY HIGH TQ INDEX VALUES. ADJUSTED LOW
POPS ON SUNDAY AFTERNOON TO EXTEND A BIT FURTHER SOUTH AND WEST TO
ACCOUNT FOR THIS.

EARLY NEXT WEEK A SPLIT UPPER FLOW PATTERN WILL EXIST WITH STRONG
PERIODICALLY PERTURBED WESTERLY SOUTHERN BRANCH JUST SOUTH OF US AND
NORTHWESTERLY NORTHERN BRANCH ACROSS THE CENTRAL PLAINS. MEAN
RIDGING WILL BE PRESENT OVER THE WESTERN STATES. GRADUALLY
INCREASING 500 MB HEIGHTS AND A SLIGHTLY MORE AMPLIFIED PATTERN WILL
EVOLVE THROUGH THE WEEK ESPECIALLY AS ANOTHER CLOSED LOW DEVELOPS
AND DEEPENS OVER THE SOUTHWESTERN CONUS BY THURSDAY. AS THIS MOVES
EAST THIS WILL PROBABLY RESULT IN ANOTHER CONVECTIVELY ACTIVE
PATTERN FOR THE LATTER HALF OF THE WEEK. AS IS TYPICALLY THE CASE AT
THAT TIME RANGE MODEL GUIDANCE DIFFERS IN TIMING AND AMPLITUDE BUT
THE SIGNAL IS THERE FOR A SCENARIO FAVORING A NORTH/WEST SURGE OF
LOW LEVEL MOISTURE AND FORCING FOR ASCENT RESULTING IN ABOVE CLIMO
PRECIPITATION PROBABILITIES AND THE POSSIBILITY OF SEVERE
THUNDERSTORMS BY MID AND ESPECIALLY LATE WEEK. EVEN BEFORE THEN
THERE WILL BE A FEW OPPORTUNITIES FOR PRECIPITATION EARLIER IN THE
WEEK AS DIFFICULT TO RESOLVE SMALL SHORTWAVE TROUGHS WITHIN MEAN
WEST-NORTHWESTERLY FLOW CROSS THE AREA. CONVECTION MAY EMANATE FROM
THE HIGHER TERRAIN OF COLORADO AND NEW MEXICO AND MOVE INTO THE
PANHANDLES LATE MONDAY AND AGAIN LATE TUESDAY...ALTHOUGH THIS
FORECAST WILL BE LESS DETERMINISTIC WITH TIMING OF HIGHER
PROBABILITIES OF PRECIPITATION AND MORE BROAD BRUSH GIVEN INHERENT
UNCERTAINTIES OF THIS TYPE PATTERN.

BRB

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

15/06
Hazardous weather outlook, Apr 18, 8:19 PM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
819 PM CDT SAT APR 18 2015

OKZ001>003-TXZ001>020-191330-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
819 PM CDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

INTERMITTENT THUNDERSTORM CHANCES WILL EXIST ACROSS PORTIONS OF THE
PANHANDLES MONDAY THROUGH FRIDAY. SOME THREAT FOR SEVERE STORMS MAY
RETURN DURING THE LATTER HALF OF THE WEEK.

LOW TEMPERATURES COULD FALL INTO THE MID 30S ACROSS PARTS OF THE
PANHANDLES SUNDAY NIGHT...POSSIBLY LEADING TO A LIGHT FROST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GOEHRING

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 7:20 PM CDTSpecial Weather StatementAMAPotter40 min
Apr 19, 2:53 PM CDTFrost AdvisoryAMAArmstrong, Carson, Dallam, Deaf Smith, Gray, Hansford and 10 more18 hr

Nearby

Wind Advisories in Texas, 2015Wind Advisories in Oklahoma, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.